Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 23, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 7, 2001, 9:08 PM EDT for St. Lawrence County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2001, 9:08 PM EDT (01:08 UTC)
- Expired
- Aug 7, 2001, 10:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County St. Lawrence County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3409 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
569 WUUS51 KBTV 080111 SVRBTV NYC089-080215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 908 PM EDT TUE AUG 7 2001 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. LAWRENCE COUNTY IN NEW YORK * UNTIL 1015 PM EDT * AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF STAR LAKE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR WANAKENA AROUND 915 PM EDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK INDOOR SHELTER...AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. &&
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:00 PM EDT, 6 hours 8 minutes earlier.
Area forecast discussion, Aug 7, 3:00 PM EDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 300 PM EDT TUE AUG 7 2001 CONVECTION HAVING A HARD TIME GETTING GOING TODAY ACROSS THE REGION WITH ONLY WEAK AND SHALLOW FORCING HELPING WIDELY SCATTERED SHOWERS DEVELOP. WE HAD THOUGHT THAT ONCE THE CAP HAD BEEN PUNCTURED WE WOULD SEE SOME VERTICAL DEVELOPMENT WITH THESE STORMS...BUT WERE STILL ONLY SEEING A FEW SUCCESSFUL CELLS. WILL ADD STRONGER WORDING TO THE FIRST PERIOD OF THE ZONES NEVERTHELESS. AFTER THIS EVENING...WEATHER SHOULD REMAIN RATHER QUIET OVERNIGHT WITH CLEARING ENSUING AS A SLIGHTLY COOLER AND DRIER AIR MASS OVERSPREADS THE AREA. WEDNESDAY SHOULD TURN OUT MOSTLY SUNNY WITH MAX TEMPERATURES GENERALLY IN THE 85-90F RANGE. 12 UTC AVN/ETA DRIVE A WARM FRONT THROUGH NORTHERN NEW YORK STATE AND NORTHERN VERMONT LATE WEDNESDAY NIGHT...SO HAVE ADDED SOME LOW CHANCE POPS FOR SHOWERS AND ELEVATED THUNDERSTORMS. ON THURSDAY...SETTING UP FOR WHAT COULD BE THE HOTTEST DAY OF THIS CURRENT STRETCH. ALTHOUGH IT HAD BEEN LOOKING DRY ALL ALONG FOR THURSDAY...ETA SOUNDINGS NOW SHOW THE CAP ERODING BY AFTERNOON AND A SIMILAR THERMODYNAMIC PROFILE AS WERE SEEING THIS AFTERNOON. SO HAVE ADDED CHANCE OF AFTERNOON THUNDER ALL ZONES...AND WELL JUST HAVE TO SEE WHAT HAPPENS. MEDIUM RANGE...HAVE KEPT LIKELY POPS FOR FRIDAY AS PRE-FRONTAL TROUGH MOVES THROUGH THE AREA DURING THE PEAK HEATING HOURS. STILL NOT CONVINCED THIS WILL BE A WIDESPREAD RAIN EVENT FOR THE AREA... BUT ANY CONVECTIVE SHOWERS WILL LEND SOME SHORT-TERM RELIEF. COOLING OCCURS FRIDAY NIGHT AS THE LONG-AWAITED FRONT FINALLY BURSTS SOUTHWARD. NO BIG MODEL DISCREPANCIES THROUGH SUNDAY...COOL...SUNNY AND DRY SATURDAY AND SUNDAY. MODELS DIVERGE EARLY NEXT WEEK WITH THE TRACK OF ANY REINFORCING SHORTWAVES DRIVING THROUGH THE UPPER TROUGH SETTLING ACROSS THE NORTHERN U.S. FOR NOW...HAVE GONE DRY FOR MONDAY AND TUESDAY. ST. JEAN .BTV...NONE.
In the hours before
Special weather statement, Aug 7, 4:30 PM EDT, 4 hours 38 minutes before
NYZ026-027-029-030-034-035-VTZ009>012-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 430 PM EDT TUE AUG 7 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTHERN VERMONT AND NORTHERN NEW YORK THROUGH 9 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE VERMONT COUNTIES OR ADDISON AND ORANGE SOUTHWARD. IN NEW YORK THE WATCH COVERS ESSEX...FRANKLIN AND ST LAWRENCE COUNTIES. THIS WATCH IS IN EFFECT UNTIL 9 PM. THUNDERSTORMS ACROSS NORTHERN NEW YORK WILL BE MOVING SOUTHEAST. SOME OF THESE STORMS MAY CAUSE DAMAGING WINDS AND LARGE HAIL INTO TONIGHT. KEEP IN MIND...THAT A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS. ANYONE IN THESE AREAS SHOULD BE ALERT FOR THREATENING WEATHER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR ANY STATEMENTS OR WARNINGS THAT MAY BE ISSUED. SFH
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:36 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 54 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.